Search the Community
Showing results for tags 'hypomania'.
Found 2 results
Ballardbeer posted a topic in Introductions and updatesHey all, From original topic title: 8 months of hypomania, increasing irritability, two major manic episodes, then CT Wish I found this site before. Prescribed 50 mg in October 2018, reported immediate response, eventually asked to cut the dose to 25 mg when symptoms were arising more frequently. Doc said go up to 100 mg, thankfully I disagreed and we went down instead. Kept having increasing symptoms and eventually started taking 12.5 mg twice a day thinking I was a fast metabolizer. Then: suicidal ideation and one hell-ish manic episode (with a good 50 mini-episodes over a months time). Quit CT once I learned what was happening. BP2 diagnosis came, but now a month removed from sertraline, I don’t see it. I’m dealing with some crazy withdrawal symptoms... mostly headaches and irritability. I sometimes blink really hard, kind of like a brain zap. I’m on intermittent leave from work, and didn’t burn all the bridges I have, but came damn close. now I’m learning healing takes months/years. Why is this a drug prescribed so frequently? What a nightmare it has been.
NothingButHope posted a topic in Introductions and updatesHi all, I have read this forum a lot and thought I should post about my own experiences. I had written a long post with more personal details but I decided to stick with this more concise version. While benzo withdrawal is not the reason I’m posting, I feel I should include all psych drug experiences. In Dec 2018/Jan 2019 I was dealing with strong health anxiety and took lorazepam/Ativan at 1mg/day for about a month, and quickly developed a tolerance. Upon cessation I experienced extreme insomnia, palpitations, muscle twitches, extreme anxiety which I attempted to relieve with alcohol. Ended up in inpatient detox in Feb 2019 with Valium to relieve withdrawals from these substances and came out of detox without acute withdrawal symptoms. Was prescribed 50mg Trazodone for sleep while there as I feared further insomnia, I took the Trazodone for the next 8 months (Feb-Oct 2019). I did not notice any effect from the Trazodone except for helping me sleep (probably too much) and minor side effects such as dry mouth. My health anxiety resumed, coupled with a deep depression, and in April 2019 I was prescribed 100mg Zoloft (I regret not seeking therapy instead of taking drugs). Initially I improved quite a bit, was able to face my fears and get appointments and tests for the cause of my health anxiety, I ended up not having the condition I feared, and I was satisfied with this result and ready to move on with life. Was feeling good and positive. I, however, kept feeling “better” on the Zoloft and developed what I now recognize as hypomania, although I was unaware of it during the duration. I spent my savings, began to consume caffeine and marijuana in excessive quantities, attempted to change my identity (thought I was transgender, which I now don’t believe) and made risky decisions that cost me my job. Eventually, still unaware I was hypomanic, I made the decision to stop both Zoloft and Trazodone cold turkey in October 2019 mostly because I was “feeling good” and didn’t want to be on meds for the rest of my life. I didn’t notice any significant change for my first 1-2 months off the meds, maybe increased anxiety, but I felt capable of dealing with it. I remember feeling teary often but it was almost a liberating feeling, just felt like my mind returning to normal. I would say about 2 months after cold turkey (Jan 2020) I came into the state that I am currently in (Apr 2020), which has not changed significantly, i.e. I have not experienced windows or waves. My symptoms are: deep depression, constant anxiety (not extreme as it doesn’t manifest physically but it is always underlying), tinnitus, muscle twitches (mostly in legs), feeling emotionally numb/flat/anhedonic, irregular vowel movements, mild PSSD (decreased performance and libido, but still functional), reduced quality of sleep (harder to get to sleep, waking more frequently). I realize these are relatively mild WD symptoms and I am grateful for that, as well as the fact that I didn’t suffer strong acute withdrawals right after discontinuing. However, these delayed or post-acute withdrawals are strongly affecting my ability to live my life. I feel like I am living every day on repeat, worried about the same issues in my future and regretting the same decisions about my past, unable to make progress and unable to enjoy activities, social interaction, or other distractions. I am not using any mind altering substances and I am taking a multivitamin, fish oil, and a “sleep aid formula” supplement (small amounts of melatonin, l-Theanine, valerian root, magnesium, GABA etc). Although reinstatement and tapering are out of the question for me at this point, I guess I am here to see about the following things: 1. If it is known if a hypomanic reaction to an antidepressant affects the withdrawal syndrome at all (symptoms, duration etc) 2. I have read that marijuana and Zoloft or other SSRIs used together can have a “synergistic affect”, one thing I read said it can increase the amount of available SSRI in the blood. Is anything known about this, or does anyone have experience? I am wondering if this might also affect my withdrawal. 3. If the absence of a “windows and waves” pattern, or the fact that withdrawal didn’t set in until 2 months after cessation, might mean anything. Like if this is more of a new normal than a withdrawal syndrome. 4. If anything is known about how Trazodone may have affected this. I’m very familiar with SSRI withdrawal stories and have attributed most of my symptoms to the Zoloft use, but perhaps Trazodone is also contributing. 5. If anyone in a similar situation has had success with other supplements (I am aware that the site only “officially” recommends fish oil and magnesium) I guess that’s about it. I am 28 and hopeful to start feeling like myself again. I deeply regret using medications, they did pull me out of a dark place temporarily but I currently feel very stuck. I’m also aware that I could be experiencing PAWS from my alcohol, marijuana or caffeine use which I have all ceased in the last year after heavy use, or that this could be seasonal or situational, although it seems characteristic of medication withdrawal and is not quite like any other state I’ve found myself in in the past. Thanks for reading and best of luck to you all.